How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bob Your Own Question
Dr. Bob
Dr. Bob, Medical Doctor
Category: Health
Satisfied Customers: 5071
Experience:  20 Years in Internal Medicine, Neurology and Sports Medicine
Type Your Health Question Here...
Dr. Bob is online now
A new question is answered every 9 seconds

I'm taking chemo and I'm having diarrhea really bad. I have

Customer Question

I'm taking chemo and I'm having diarrhea really bad. I have hemmroids really bad. Is there something a doctor can prescribe for me? I've been using preparation H and putting witch hazel on a cotton pad and applying.
Submitted: 3 months ago.
Category: Health
Expert:  Dr. Bob replied 3 months ago.

Hi there. The diarrhea is likley exacerbating the hemorrhoids. Did this start with the chemo? Do your doctors know about this?

Customer: replied 3 months ago.
it started after chemo,. I haven't informed the doctors yet
Expert:  Dr. Bob replied 3 months ago.

How many times per day are you having the diarrhea? Is there any blood?

Customer: replied 3 months ago.
No blood, if I eat anything at all it goes through me in about an hour. I've taken Imodium AD
Expert:  Dr. Bob replied 3 months ago.

The key is to reduce the frequency of stooling, ideally to no more than 2 or 3 times daily. Ask your doctor for a prescription medication such as lomotil to treat the diarrhea. A reduction in flow through the anus should reduce irritation and allow the hemorrhoids to shrink back to their normal size. You can try using anusol-hc suppositories to reduce irritation and inflammation in the canal in the meantime.

Customer: replied 3 months ago.
Thank you
Expert:  Dr. Bob replied 3 months ago.

You're welcome. Hope things improve for you soon.

Related Health Questions